Virginia, 2014Damaging Winds in Virginia, June 10, 2014
June 10, 2014 · NWS MRX · 7 events in 6 counties and zones
A cold front tracked through southwest Virginia during the afternoon hours on the 10th. Many thunderstorms developed with several of storms downing trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front tracked through southwest Virginia during the afternoon hours on the 10th. Many thunderstorms developed with several of storms downing trees and powerlines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 10, 12:23 PM EST, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 12:23 PM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
123 PM EDT TUE JUN 10 2014
.AVIATION...AN APPROACHING UPPER LOW PRESSURE HAS BROUGHT MOIST
SOUTHWEST FLOW TO THE AREA. THIS WILL LEAD TO AFTERNOON CONVECTION
AT THE TAF SITES. CONVECTION SHOULD CONTINUE ACROSS THE REGION
THROUGH THE OVERNIGHT AND INTO WEDNESDAY MORNING AS THE UPPER LOW
MOVES IN. TAF SITES MAY SEE MVFR CONDITIONS WITH LOW
CLOUDS...REDUCE VIS AND POSSIBLY BRIEF GUSTY WINDS AS A SHOWER OR
THUNDERSTORM MOVES THROUGH.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jun 10, 9:34 AM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1034 AM EDT TUE JUN 10 2014
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111445-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1034 AM EDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
AN AREA OF LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO MOVE SLOWLY EAST TODAY AND TONIGHT. THUNDERSTORMS WILL
LIKELY INCREASE IN COVERAGE AND INTENSITY ACROSS PARTS OF ALABAMA
AND MIDDLE TENNESSEE THIS AFTERNOON. STRONG TO SEVERE STORMS MAY
MOVE NORTHEAST INTO OR DEVELOP OVER THE CUMBERLAND PLATEAU AND
SOUTHEAST TENNESSEE. THE MAIN THREATS WILL BE LOCALLY HEAVY
RAINFALL UP TO 1 INCH PER HOUR...AND DAMAGING WIND GUSTS UP TO 60
MPH WITH THE STRONGEST STORMS.
CONDITIONS WILL BECOME LESS FAVORABLE FOR SEVERE THUNDERSTORMS
AFTER SUNSET...AND THE STORMS ARE EXPECTED TO WEAKEN BEFORE
REACHING NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS REMAIN IN THE FORECAST FOR MOST OF THE PERIOD...
BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR OUR CUMBERLAND PLATEAU AND
SOUTHERN VALLEY COUNTIES OF EAST TENNESSEE...BY LATE AFTERNOON INTO
THE EVENING HOURS.
TG
In the hours before
Local storm report, Jun 10, 4:15 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG ATHENS 35.45N 84.60W
06/10/2014 MCMINN TN TRAINED SPOTTER
TREES DOWN ACROSS THE CITY PARK
&&
MBLocal storm report, Jun 10, 4:16 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG JASPER 35.06N 85.63W
06/10/2014 MARION TN PUBLIC
TREE DOWN AT COURTHOUSE SQUARE IN JASPER, MARION CO
0330 PM TSTM WND DMG SOUTH PITTSBURG 35.02N 85.71W
06/10/2014 MARION TN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS THE COUNTY. SOME
REPORTED ON HOMES.
0330 PM TSTM WND DMG DECATUR 35.53N 84.79W
06/10/2014 MEIGS TN 911 CALL CENTER
TREES DOWN COUNTYWIDE AND DIME SIZE HAIL
0350 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
06/10/2014 HAMILTON TN 911 CALL CENTER
TREES DOWN.
0350 PM TSTM WND DMG JASPER 35.06N 85.63W
06/10/2014 MARION TN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS THE COUNTY. SOME ON TOP
OF HOMES.
0405 PM TSTM WND DMG DUNLAP 35.37N 85.39W
06/10/2014 SEQUATCHIE TN 911 CALL CENTER
WIDESPREAD TREES AND POWER LINES DOWN. SOME TREES OVER
HOMES AND CARS.
0440 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
06/10/2014 BRADLEY TN 911 CALL CENTER
TREES AND POWERLINES DOWN COUNTY
0505 PM TSTM WND DMG ATHENS 35.45N 84.60W
06/10/2014 MCMINN TN TRAINED SPOTTER
TREES DOWN ACROSS THE CITY PARK
&&
MBLocal storm report, Jun 10, 4:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BENTON 35.18N 84.65W
06/10/2014 POLK TN 911 CALL CENTER
2 TREES DOWN OVER WESTERN PART OF COUNTY
&&
MBLocal storm report, Jun 10, 4:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
551 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG WARTBURG 36.10N 84.59W
06/10/2014 MORGAN TN 911 CALL CENTER
TREES AND POWERLINES DOWN COUNTYWIDE
0505 PM TSTM WND DMG KINGSTON 35.87N 84.51W
06/10/2014 ROANE TN 911 CALL CENTER
TREES DOWN COUNTYWIDE, REPORT OF TREES ACROSS ROADS AND
ONE TREE DOWN ON CAR-NO ONE WAS IN CAR
0505 PM TSTM WND GST CLINTON 36.09N 84.13W
06/10/2014 E50 MPH ANDERSON TN AMATEUR RADIO
ESTIMATED WINDS 50+
&&
MBLocal storm report, Jun 10, 4:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST CLEVELAND 35.18N 84.87W
06/10/2014 E55 MPH BRADLEY TN 911 CALL CENTER
WIND GUST 55 MPH, SOME SHINGLES AND DOWNSPOUT OFF OUT
BUILDING
&&
MBLocal storm report, Jun 10, 5:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/10/2014 LOUDON TN 911 CALL CENTER
TREES DOWN COUNTYWIDE
0600 PM TSTM WND DMG MADISONVILLE 35.52N 84.36W
06/10/2014 MONROE TN 911 CALL CENTER
TREES DOWN COUNTYWIDE
0600 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/10/2014 CHEROKEE NC 911 CALL CENTER
SEVERAL TREES DOWN IN MURPHY
&&
MBThunderstorm Wind, Bristol (C)
- When
- June 10, 5:30 PM EST to 5:50 PM EST
- Where
- Bristol (C) County, Bristol
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 36.600, -82.200
A trained spotter reported many trees and powerlines were downed by thunderstorm wind countywide.
Thunderstorm Wind, Lee
- When
- June 10, 6:00 PM EST to 6:20 PM EST
- Where
- Lee County, Jonesville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.680, -83.100
Law enforcement personnel reported many trees were downed by thunderstorm wind countywide.
Thunderstorm Wind, Russell
- When
- June 10, 6:30 PM EST to 6:50 PM EST
- Where
- Russell County, Honaker
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 37.020, -81.980
Law enforcement personnel reported multiple trees were downed by thunderstorm wind in the Honaker and Cleveland areas.
Thunderstorm Wind, Scott
- When
- June 10, 6:30 PM EST to 6:50 PM EST
- Where
- Scott County, Gate City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.630, -82.580
Law enforcement personnel reported multiple trees were downed by thunderstorm wind in south part of the county.
Thunderstorm Wind, Wise
- When
- June 10, 6:40 PM EST to 7:00 PM EST
- Where
- Wise County, Wise
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.970, -82.400
Law enforcement personnel reported many trees were downed by thunderstorm wind countywide.
Thunderstorm Wind, Russell
- When
- June 10, 7:00 PM EST to 7:20 PM EST
- Where
- Russell County, Honaker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.020, -81.980
The public reported a few trees were downed by thunderstorm wind in Honaker.
Thunderstorm Wind, Washington
- When
- June 10, 7:22 PM EST to 7:35 PM EST
- Where
- Washington County, Glade Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.780, -81.780
A trained spotter reported powerlines were downed by thunderstorm wind in Glade Spring.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
- Damaging Winds in Kentucky, June 10, 2014$20,000 · 52 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517680, 517681, 517682, 517683, 517684, 517685, 517686.